Alert archive / Wyoming / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 101, NWS Cheyenne, WY

June 16, 2025Converse County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 16, 2025, 4:58 PM MDT for Converse County, Wyoming. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2025, 4:58 PM MDT (22:58 UTC)
Expired
Jun 16, 2025, 5:49 PM MDT
In force
51 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Converse County, WY

The radar

The Cheyenne radar (KCYS), 183 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 5:15 PM MDTHAIL 12 Nnw Douglas, WYconsistently hailing to quarter size.
Jun 16, 5:30 PM MDTHAIL 1Douglas, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 11.0 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2025-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 683 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2025-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
683 J/kg
Mixed-layer CIN
-303 J/kg
Mixed-layer LCL
1277 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

627 
WUUS55 KCYS 162258
SVRCYS
WYC009-170000-
/O.NEW.KCYS.SV.W.0101.250616T2258Z-250617T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
458 PM MDT Mon Jun 16 2025

The National Weather Service in Cheyenne has issued a

* Severe Thunderstorm Warning for...
  Central Converse County in east central Wyoming...

* Until 600 PM MDT.

* At 458 PM MDT, a severe thunderstorm was located near Laprele
  Reservoir, or 10 miles southwest of Douglas, moving northeast at 25
  mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Douglas, Laprele Reservoir, Converse County Airport, and Fort
  Fetterman Historic Site.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4255 10551 4261 10566 4297 10563 4295 10524
      4277 10499
TIME...MOT...LOC 2258Z 215DEG 22KT 4265 10554 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Natoli
3 follow-up statements
675 
WWUS55 KCYS 162306
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
506 PM MDT Mon Jun 16 2025

WYC009-170000-
/O.CON.KCYS.SV.W.0101.000000T0000Z-250617T0000Z/
Converse WY-
506 PM MDT Mon Jun 16 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR CENTRAL CONVERSE COUNTY...

At 506 PM MDT, a severe thunderstorm was located near Laprele
Reservoir, or near Douglas, moving northeast at 25 mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Douglas, Laprele Reservoir, Converse County Airport, and Fort
Fetterman Historic Site.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4260 10545 4264 10562 4297 10560 4295 10524
      4277 10499
TIME...MOT...LOC 2306Z 215DEG 22KT 4269 10550 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Natoli
577 
WWUS55 KCYS 162323
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
523 PM MDT Mon Jun 16 2025

WYC009-170000-
/O.CON.KCYS.SV.W.0101.000000T0000Z-250617T0000Z/
Converse WY-
523 PM MDT Mon Jun 16 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR CENTRAL CONVERSE COUNTY...

At 523 PM MDT, a severe thunderstorm was located over Converse County
Airport, or near Douglas, moving northeast at 35 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Douglas, Converse County Airport, and Fort Fetterman Historic Site.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4271 10541 4274 10551 4296 10548 4295 10524
      4284 10509
TIME...MOT...LOC 2323Z 218DEG 29KT 4283 10537 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Natoli
040 
WWUS55 KCYS 162349
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
549 PM MDT Mon Jun 16 2025

WYC009-162359-
/O.CAN.KCYS.SV.W.0101.000000T0000Z-250617T0000Z/
Converse WY-
549 PM MDT Mon Jun 16 2025

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CONVERSE COUNTY IS
CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.  However, small hail and
gusty winds are still possible with this thunderstorm.

&&

LAT...LON 4271 10541 4274 10551 4296 10548 4295 10524
      4284 10509
TIME...MOT...LOC 2347Z 215DEG 22KT 4296 10524 

$$

Natoli

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:48 PM MDT, 2 hours 10 minutes earlier. Its key messages:

  • Coverage of showers and thunderstorms will increase for Monday and Tuesday with continued potential for scattered strong to severe thunderstorms and locally heavy rainfall.
  • Expect a cool down for Tuesday before a warming and drying trend takes over Wednesday through Saturday. Near record high temperatures are possible on Friday and Saturday.
Area forecast discussion, Jun 16, 2:48 PM MDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
248 PM MDT Mon Jun 16 2025

.KEY MESSAGES...

- Coverage of showers and thunderstorms will increase for Monday
  and Tuesday with continued potential for scattered strong to
  severe thunderstorms and locally heavy rainfall.

- Expect a cool down for Tuesday before a warming and drying
  trend takes over Wednesday through Saturday. Near record high
  temperatures are possible on Friday and Saturday.

&&

.SHORT TERM /THROUGH TUESDAY NIGHT/...
Issued at 246 PM MDT Mon Jun 16 2025

Active and stormy weather continues today with yet another round of
afternoon/evening showers and thunderstorms expected to begin in the
next few hours. The axis of a strong upper level ridge remains over
the area with southwest flow to our west continuing to advect a
train of shortwave troughs inland from the Pacific. While deeper
Pacific moisture is beginning to stream in aloft, dry air remains
fairly entrenched as a deep mixed layer over Carbon and Albany
counties, and an elevated dry layer over the High Plains. Inverted-v
soundings west of the Laramie range will lead to another potential
for gusty showers producing winds of 50 to 70 MPH with decent
moisture mass moving in aloft. Cloud bases at above 500-mb are well-
above the freezing level and suggest the continued potential for
very strong winds through the early evening hours. Further east, the
setup is very similar to the last several days with plentiful
moisture in a shallow near surface layer, indicated by dewpoints in
the upper 50s to low 60s for most of the Nebraska panhandle and
parts of eastern Wyoming along and north of the North Platte River
Valley. Still, RAP soundings indicate the dry air layer is still
present aloft mainly between 500 and 700-mb. This is contributing
strong CIN once again for most of the High Plains. The cap appears
to be a little bit stronger than it was 24 hours ago with the
strongest values generally in far eastern Wyoming. The cap is
slightly weaker in the stretch from about Sidney to Alliance. While
this suggests higher probabilities for a low-end scenario to
play out today, we have the added player of more potent forcing
compared to the last several days. A stronger shortwave trough
approaching from the west will increase overrunning lift, which
should help add lift and moisture to the dry layer and thus
gradually erode the cap. Forecast models indicate the dry layer
should be sufficiently weak by about 5 to 6PM to allow a few
updrafts to break through. All together, there is a little
higher uncertainty today regarding the severe weather potential,
but storms that manage to get going will have access to a
potent severe weather environment and thus be capable of
producing large hail, damaging winds, and perhaps an isolated
tornado. Lapse rates remain very steep along with plentiful (but
capped) instability, and the strongest vertical wind shear we
have seen over the last few days.

After about 9PM, the mid-level dry layer will be gone, but a surface
cool front will aggressively push westward as  surface high pressure
settles in to our north and northeast. This will probably close the
window for surface based convection, but we may still see elevated
convection continuing well into the evening thanks to the steady
isentropic lift overtop areas of frontogenesis. This looks most
favorable along and north of the US-20 corridor, but we could see
scattered showers and/or isolated thunderstorms almost anywhere.
Retained low end (20 to 30%) PoPs throughout the night and into
Tuesday morning to account for this.

Active and stormy weather will continue for Tuesday, but with a much
different overall setup compared to the last few days. Capping will
not be much of an issue tomorrow. Instead, we will have moist
soundings across nearly the entire atmospheric profile, pushing
precipitable water to near the climatological 90th percentile. With
cooler temperatures in place, expect weaker instability and more
modest lapse rates with marginal shear. However, decent forcing and
plentiful moisture should still allow for scattered to numerous
showers and thunderstorms to develop in the late morning to early
afternoon hours. Convective parameters are expected to be sufficient
to support some strong to severe thunderstorms. A few hi-res models
suggest the possibility for storms to linearize, which suggests a
strong wind threat. Large hail is also possible, but the more modest
lapse rates and saturated soundings point slightly more towards
larger amounts of small hail and/or rainfall.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
Issued at 246 PM MDT Mon Jun 16 2025

Wednesday...Northwest flow aloft prevails, and with the low and mid
levels drying out and warming temperatures aloft providing
convective inhibition, no showers or thunderstorms are expected.
Maximum temperatures in the upper 70s to lower 80s.

Thursday...Zonal flow develops and with warm temperatures aloft and
relatively dry low and mid levels, dry conditions will continue. 700
mb temperatures near 13 Celsius will yield high temperatures from
the mid 80s to mid 90s.

Friday-Sunday...The flow aloft backs to southwest. With dry low and
mid levels and warm temperatures aloft, dry weather will continue.
Highs from the upper 80s to near 100 degrees Friday and Saturday,
with a bit cooler temperatures for Sunday as 700 mb temperatures
lower to near 16 Celsius.

Monday...After a cold frontal passage, and 700 mb temperatures near
12 Celsius, high temperatures will be cooler, in the mid 60s to mid
70s. Looks like enough low and mid level moisture to produce
isolated late day showers and thunderstorms.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1114 AM MDT Mon Jun 16 2025

Thunderstorms, low ceilings, and potential fog highlight the
primary aviation weather concerns for eastern Wyo and western
Neb this forecast period. VFR this afternoon will give way to
increasing cloudiness and precip this evening. Some storms will
be strong or severe with wind gusts 50+ kts and large hail,
particularly for Neb terminals. Overnight, the thunder threat
generally transitions to low clouds and fog, including IFR in
the panhandle.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch until 8 PM MDT this evening for WYZ109-110-115.
NE...None.

&&

SHORT TERM...MN
LONG TERM...RUBIN
AVIATION...DS
Hazardous weather outlook, Jun 16, 2:51 PM MDT, 2 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
251 PM MDT Mon Jun 16 2025

NEZ002-003-019>021-054-055-095-096-WYZ101>119-172100-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
251 PM MDT Mon Jun 16 2025

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

- Scattered thunderstorms this afternoon and evening will once
  again have the potential to become strong to severe. A few
  isolated showers or storms may continue into the overnight
  hours.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

- Scattered to numerous showers and thunderstorms are expected
  Tuesday across much of the area. A few storms will have the
  potential to become strong to severe.

- Expect a cool down for Tuesday before a warming and drying
  trend takes over Wednesday through Saturday. Near record high
  temperatures are possible on Friday and Saturday.

.Spotter information statement...

Spotters are encouraged to report severe weather to the National
Weather Service in Cheyenne.

In the hours before

Special weather statement, Jun 16, 1:49 PM MDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
149 PM MDT Mon Jun 16 2025

WYZ110-113>116-162100-
South Laramie Range WY-Upper North Platte River Basin WY-
North Snowy Range Foothills WY-Laramie Valley WY-Snowy Range WY-
149 PM MDT Mon Jun 16 2025

...GUSTY SHOWERS WILL IMPACT EAST CENTRAL CARBON AND SOUTHERN ALBANY
COUNTIES THROUGH 300 PM MDT...

At 147 PM MDT, Doppler radar was tracking gusty showers extending
from near Saratoga Lake to near Wild Horse Ranch. Movement was
northeast at 20 mph.

HAZARD...Wind gusts to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Travel may be difficult at times.

Locations impacted include...
Laramie, West Laramie, Elk Mountain, Antelope Buttes, Rogers Canyon,
Bosler, Turpin Reservoir, McFadden, Bow River Campground, Laramie
Regional Airport, Deep Creek Campground, and Arlington.

This includes Interstate 80 in Wyoming between mile markers 255 and
311.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4178 10644 4151 10537 4126 10567 4148 10673
TIME...MOT...LOC 1947Z 241DEG 16KT 4153 10664 4137 10584

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

DS
Special weather statement, Jun 16, 3:31 PM MDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
331 PM MDT Mon Jun 16 2025

WYZ117-118-162200-
Central Laramie County WY-South Laramie Range Foothills WY-
331 PM MDT Mon Jun 16 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LARAMIE COUNTY THROUGH
400 PM MDT...

At 331 PM MDT, Doppler radar was tracking a strong thunderstorm over
North Cheyenne, or near Cheyenne, moving northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Cheyenne, Laramie County Fairgrounds at Archer, Ranchettes, Cheyenne
Regional Airport, Frontier Park, North Cheyenne, and Warren AFB.

This includes the following highways...
 Interstate 25 in Wyoming between mile markers 12 and 26.
 Interstate 80 in Wyoming between mile markers 368 and 379.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4113 10482 4125 10497 4145 10480 4115 10447
TIME...MOT...LOC 2131Z 242DEG 12KT 4123 10480

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Natoli
Local storm report, Jun 16, 3:57 PM MDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
357 PM MDT Mon Jun 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     Hail             2 N Cheyenne            41.17N 104.79W
06/16/2025  M0.90 Inch       Laramie            WY   NWS Employee

0355 PM     Hail             7 E North Cheyenne      41.18N 104.67W
06/16/2025  M0.50 Inch       Laramie            WY   Public

            Report from mPING: Half-inch (0.50 in.).

&&
Special weather statement, Jun 16, 4:22 PM MDT, 36 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
422 PM MDT Mon Jun 16 2025

WYZ101-103-105-162315-
Shirley Basin WY-Converse County Lower Elevations WY-
North Laramie Range WY-
422 PM MDT Mon Jun 16 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ALBANY AND
SOUTHWESTERN CONVERSE COUNTIES THROUGH 515 PM MDT...

At 422 PM MDT, Doppler radar was tracking a strong thunderstorm near
Campbell Creek Campground, or 31 miles southwest of Douglas, moving
northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Esterbrook Campground, Esterbrook, Windy Peak, Curtis Gulch
Campground, Campbell Creek Campground, Laramie Peak, Harris Park, and
Friend Park Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4225 10577 4240 10602 4270 10564 4257 10529
      4226 10531
TIME...MOT...LOC 2222Z 242DEG 12KT 4239 10576

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Natoli

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 6:53 PM MDTSpecial Weather StatementCYSNiobrara67 min
Jun 16, 1:49 PM MDTSpecial Weather StatementCYSAlbany71 min
Jun 16, 2:25 PM MDTHigh Wind WatchCYSAlbany, Carbon9 hr
Jun 16, 3:31 PM MDTSpecial Weather StatementCYSLaramie29 min
Jun 16, 4:22 PM MDTSpecial Weather StatementCYS53 min
Jun 16, 4:30 PM MDTSevere Thunderstorm WarningCYSAlbany, Converse, Platte60 min
Jun 16, 5:22 PM MDTSevere Thunderstorm WarningCYSConverse53 min
Jun 16, 5:30 PM MDTAreal Flood AdvisoryCYSAlbany, Converse3 hr
Jun 16, 5:40 PM MDTSevere Thunderstorm WarningCYSConverse, Niobrara46 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.